Arkansas, 2017Tornado and Flash Flooding in Arkansas, April 25 to 26, 2017
April 25 to 26, 2017 · NWS TSA · 17 events in 6 counties and zones
Severe thunderstorms developed along and ahead of a cold front that moved into eastern Oklahoma during the evening of the 25th. The storms moved eastward across northwestern Arkansas during the early morning hours of the 26th, resulting in one tornado, hail up to quarter size, and damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $106,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and ahead of a cold front that moved into eastern Oklahoma during the evening of the 25th. The storms moved eastward across northwestern Arkansas during the early morning hours of the 26th, resulting in one tornado, hail up to quarter size, and damaging wind. Locally heavy rainfall of three to four inches resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 25, 11:17 PM CST, 40 minutes earlier.
Area forecast discussion, Apr 25, 11:17 PM CST, 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1217 AM CDT Wed Apr 26 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Broken line of ongoing convection across Eastern Oklahoma will
continue to shift eastward into Northwest Arkansas overnight
tonight and into Wednesday as a cold front makes its way through
the region. Periods of MVFR conditions will be possible within the
convection. Behind the frontal passage...north to northwesterly
winds along with continued possible showers will be possible into
the afternoon hours Wednesday for Eastern Oklahoma and into the
early evening hours for Northwest Arkansas before exiting the
region Wednesday night. Also behind the front...MVFR conditions
look to spread across the region late tonight and Wednesday with
parts of Northeast Oklahoma possibly lifting back to VFR toward
the end of the TAF period.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Tue Apr 25 2017/
DISCUSSION...
Convection continues to increase in coverage near the frontal
boundary that is moving into northeast Oklahoma at this time. A
few of the storms have been severe, and the severe weather threat
will continue well into the overnight hours as the storms continue
to move off to the east and northeast. Locally heavy rainfall will
also become a concern overnight as multiple storms may train over
the same location. Have raised pops overnight given current
trends. Have also lowered overnight low temperatures given the
magnitude of the cold air spreading south across Kansas behind the
cold front. Temperatures will be slow to rise Wednesday, so also
lowered those high temperatures slightly.
Update on the way.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 70 56 76 / 10 10 40 30
FSM 42 74 56 82 / 20 10 30 40
MLC 41 74 58 80 / 0 10 10 30
BVO 38 68 51 74 / 10 20 40 30
FYV 39 68 54 76 / 20 10 40 50
BYV 40 68 55 77 / 20 10 30 40
MKO 43 71 56 78 / 10 10 30 40
MIO 37 67 53 75 / 20 10 40 30
F10 44 72 58 75 / 10 10 20 20
HHW 43 75 58 80 / 0 10 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this afternoon for OKZ056>058-060>076.
AR...Flash Flood Watch through this afternoon for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...20Hazardous weather outlook, Apr 25, 3:29 PM CST, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
429 PM CDT Tue Apr 25 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
429 PM CDT Tue Apr 25 2017
...ACTIVE WEATHER WEEK BEGINS TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Along and northwest of an Okemah to Vinita line.
ONSET...7-10 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma into far Northwest Arkansas before midnight,
Northwest Arkansas into Southeast Oklahoma after midnight.
ONSET...After 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of I-40.
ONSET...After 10 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Along and north of I-40.
ONSET...After 10 PM.
DISCUSSION...
An elevated or enhanced risk of severe storms is forecast this
evening and overnight across northeast Oklahoma into far
northwest Arkansas. Large hail in excess of 2 inches in diameter
and wind gusts to 70 mph will be the main threats. Isolated
tornadoes are possible with discrete storms and with any kinks or
bows in the eventual squall line. There is a limited risk of
flooding mainly late this evening into the overnight hours.
Isolated to widely scattered storms are expected to develop by
around 6 or 7 PM to the northwest of Tulsa near a merging dryline
and cold front. These storms are expected to lift northeast into
Kansas. Other storms are expected to develop farther south along
the merging dryline and front over central Oklahoma by 8 or 9 PM.
These storms will move quickly into northeast Oklahoma thru the
evening hours, gradually becoming a line and marching east into far
northwest Arkansas by around midnight. More storms will develop on
the outflow reinforced front over east central Oklahoma into west
central Arkansas after midnight. The severe threat is expected to
wane after midnight, while the flooding risk increases, as the
tendency for storms to train over the same areas increases.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
EXTENDED DISCUSSION...
There will be storms ongoing early Wednesday morning, and
depending on the evolution of the squall line and cold front,
there may be a threat for additional severe storms Wednesday
across mainly far eastern Oklahoma and western Arkansas.
The stormy pattern will continue with additional severe weather
and heavy rain Friday and Saturday. With the approach of
an upper level storm system Friday afternoon...storms will develop
with the potential for large hail...damaging winds and a few
tornadoes. The severe potential will continue into Saturday...but
the main hazard may transition to heavy rain and flooding Saturday
into Sunday. At least 2 to 3 inches of rain is likely...with
localized higher amounts of 5 or 6 inches. This will definitely
cause some flash flooding and river flooding across portions of
the area this weekend.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
An active week of weather is expected across eastern Oklahoma and
western Arkansas. Continue to monitor the latest forecasts and be
prepared for any watches or warnings that may be issued for your
area.
weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Apr 25, 11:12 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 4 W ADAIR 36.44N 95.34W
04/25/2017 MAYES OK EMERGENCY MNGR
HOUSE WITH ROOF DAMAGE WEST OF ADAIR NEAR HIGHWAY 28 AND
430 ROAD. RADAR INDICATED DEBRIS SIGNATURE. POSSIBLE
TORNADO.
&&
CASLocal storm report, Apr 25, 11:29 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM HAIL RENTIESVILLE 35.52N 95.49W
04/26/2017 E2.75 INCH MCINTOSH OK EMERGENCY MNGR
GOLF BALL TO BASEBALL SIZED HAIL IN RENTIESVILLE.
&&
CASLocal storm report, Apr 25, 11:34 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM HAIL 1 NNW RENTIESVILLE 35.53N 95.50W
04/26/2017 E1.75 INCH MCINTOSH OK TRAINED SPOTTER
&&
CASLocal storm report, Apr 25, 11:38 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 1 WSW RENTIESVILLE 35.52N 95.51W
04/26/2017 MCINTOSH OK TRAINED SPOTTER
LARGE HIGHWAY SIGN KNOCKED OVER ON US HIGHWAY 69.
&&
CASLocal storm report, Apr 25, 11:41 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL OKTAHA 35.58N 95.47W
04/26/2017 E1.00 INCH MUSKOGEE OK PUBLIC
VIA FACEBOOK.
&&
CASSpecial weather statement, Apr 25, 11:57 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1257 AM CDT WED APR 26 2017
OKZ071-073>075-260630-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
1257 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTHEASTERN
MCINTOSH...NORTHWESTERN LATIMER AND PITTSBURG COUNTIES UNTIL 130 AM
CDT...
At 1257 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Eufaula to 3 miles southwest of
Crowder to 2 miles northeast of Stuart. Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Stigler... Hartshorne...
Krebs... Quinton...
Kiowa... Savanna...
McCurtain... Crowder...
Whitefield... Alderson...
Kinta... Canadian...
Ashland... Haywood...
Mc Curtain... Lequire...
Blocker... Robbers Cave State Park...
A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern and east central Oklahoma. A severe thunderstorm watch
also remains in effect until 600 AM CDT for southeastern Oklahoma.
LAT...LON 3498 9609 3509 9579 3535 9556 3531 9535
3529 9534 3530 9530 3526 9525 3529 9520
3522 9481 3520 9484 3520 9493 3516 9493
3496 9533 3468 9574 3473 9609
TIME...MOT...LOC 0557Z 276DEG 32KT 3531 9553 3509 9571 3492 9605
LacyEvent by event
11 thunderstorm wind, 3 flash flood, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Benton
- When
- April 25, 11:57 PM CST
- Where
- Benton County, 2.09 mi W of Osage Mills
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.283, -94.307
The ASOS at the Northwest Arkansas Regional Airport (XNA) measured 61 mph thunderstorm wind gusts.
Thunderstorm Wind, Benton
- When
- April 25, 11:58 PM CST
- Where
- Benton County, 0.7 mi SSW of Highfill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 36.261, -94.356
Strong thunderstorm wind blew a portion of the metal roof off of a barn.
Thunderstorm Wind, Benton
- When
- April 26, 12:00 AM CST
- Where
- Benton County, 5 mi ESE of Bella Vista
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.402, -94.147
Strong thunderstorm wind blew down a small tree onto a home, causing damage to the roof.
Thunderstorm Wind, Benton
- When
- April 26, 12:05 AM CST
- Where
- Benton County, 0.66 mi ENE of Bentonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.372, -94.208
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Benton
- When
- April 26, 12:06 AM CST
- Where
- Benton County, 2.25 mi S of Rogers Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.337, -94.120
Strong thunderstorm wind snapped and uprooted trees south of the Rogers Airport.
Thunderstorm Wind, Benton
- When
- April 26, 12:07 AM CST
- Where
- Benton County, 1.42 mi NW of Rogers Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.386, -94.136
Strong thunderstorm wind blew down a tree onto a house in the Little Flock area.
Thunderstorm Wind, Washington
- When
- April 26, 12:08 AM CST
- Where
- Washington County, 3 mi NW of Fayetteville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.101, -94.208
Strong thunderstorm wind blew down a couple trees.
Thunderstorm Wind, Benton
- When
- April 26, 12:10 AM CST
- Where
- Benton County, 0.4 mi ENE of Pea Ridge
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.453, -94.114
Strong thunderstorm wind blew down a tree onto Davis Street.
Thunderstorm Wind, Benton
- When
- April 26, 12:11 AM CST
- Where
- Benton County, 1 mi WSW of Bentonville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.364, -94.237
Strong thunderstorm wind snapped large tree limbs and damaged a carport.
Thunderstorm Wind, Benton
- When
- April 26, 12:15 AM CST
- Where
- Benton County, 2 mi ESE of Cave Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.263, -94.195
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Carroll
- When
- April 26, 12:20 AM CST
- Where
- Carroll County, 2.78 mi NNE of Mundell
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.408, -93.835
Strong thunderstorm wind snapped large tree limbs.
Tornado, Carroll
- When
- April 26, 12:22 AM CST to 12:34 AM CST
- Where
- Carroll County, 2.23 mi S of Busch to 4.94 mi NNE of Grandview
- Rating
- EF1
- Path length
- 13.1 mi
- Path width
- 1,500 yd
- Continued into
- Barry, Mo (SGF)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.438, -93.824
This is the first segment of the three segment tornado. In Carroll County, this tornado snapped and uprooted numerous trees, damaged a number of homes, destroyed outbuildings, and blew down power poles. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado moved into Barry County, Missouri, and eventually Stone County, Missouri, where it dissipated.
Hail, Washington
- When
- April 26, 12:39 AM CST
- Where
- Washington County, 0.79 mi NNW of Fayetteville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.081, -94.176
Flash Flood, Washington
- When
- April 26, 6:18 AM CST to 9:45 AM CST
- Where
- Washington County, 1.75 mi SW of Johnson to 1.23 mi ESE of Johnson
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.112, -94.192
Heavy rainfall resulted in numerous streets and parking lots to be flooded in town.
Flash Flood, Madison
- When
- April 26, 7:18 AM CST to 9:45 AM CST
- Where
- Madison County, Huntsville to 0.46 mi N of Huntsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.080, -93.730
A section of Highway 23 was closed due to high water.
Hail, Franklin
- When
- April 26, 7:57 AM CST
- Where
- Franklin County, 0.51 mi WSW of Charleston
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.297, -94.038
Flash Flood, Crawford
- When
- April 26, 8:55 AM CST to 9:45 AM CST
- Where
- Crawford County, Natural Dam to 0.12 mi ESE of Natural Dam
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.650, -94.400
Natural Dam Road was closed due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 25 to 26, 2017$247,000 · EF1 · 47 events
- Tornadoes and Flash Flooding in Oklahoma, April 25 to 26, 2017$217,000 · EF1 · 25 events
- Flash Flooding in North Carolina, April 25, 2017$164,000 · 4 events
- Tornadoes and Hail in Oklahoma, April 25, 2017$14,000 · EF0 · 25 events
- Winter Storm and Winter Weather in South Dakota, April 25, 20178 events
- Hail in Montana, April 25, 20170.88 in hail · 4 events
- Flash Flooding and Damaging Wind in Kansas, April 25 to 29, 2017$1,000 · 52 kt wind · 4 events
- Winter Weather in Colorado, April 25 to 26, 20173 events
- Winter Storm and Winter Weather in Wyoming, April 25, 20173 events
- High Wind in Texas, April 25, 201765 kt wind · 3 events
- Hail in Kansas, April 25, 20171 in hail · 3 events
- High Wind in New Mexico, April 25, 201776 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690933, 690934, 690945, 690947, 690949, 690950, 690952, 690953, 690954, 690956, 690957, 691672, 690959, 690961, 690964, 690966, 690967.